Alert archive / Kansas / Wind Advisories in 2024
Wind Advisory 5, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Mar 28, 2024, 1:53 PM CDT for Linn County, Kansas; Bates County, Missouri. It took effect at Mar 29, 2024, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2024, 1:53 PM CDT (18:53 UTC)
- In effect from
- Mar 29, 2024, 10:00 AM CDT
- Expired
- Mar 29, 2024, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
Counties Linn County, KS, Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
597 WWUS73 KEAX 281853 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 153 PM CDT Thu Mar 28 2024 KSZ060-MOZ053-291000- /O.NEW.KEAX.WI.Y.0005.240329T1500Z-240330T0000Z/ Linn KS-Bates- Including the cities of Pleasanton, La Cygne, Mound City, Butler, Adrian, and Rich Hill 153 PM CDT Thu Mar 28 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Linn County. In Missouri, Bates County. * WHEN...From 10 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CMS
3 follow-up statements
054 WWUS73 KEAX 290755 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 255 AM CDT Fri Mar 29 2024 KSZ060-MOZ053-292100- /O.CON.KEAX.WI.Y.0005.240329T1500Z-240330T0000Z/ Linn KS-Bates- Including the cities of Pleasanton, La Cygne, Mound City, Butler, Adrian, and Rich Hill 255 AM CDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Linn County. In Missouri, Bates County. * WHEN...From 10 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
759 WWUS73 KEAX 292018 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 318 PM CDT Fri Mar 29 2024 KSZ060-MOZ053-300000- /O.CON.KEAX.WI.Y.0005.000000T0000Z-240330T0000Z/ Linn KS-Bates- Including the cities of Pleasanton, La Cygne, Mound City, Butler, Adrian, and Rich Hill 318 PM CDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Kansas, Linn County. In Missouri, Bates County. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CMS
141 WWUS73 KEAX 292355 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 655 PM CDT Fri Mar 29 2024 KSZ060-MOZ053-300100- /O.EXP.KEAX.WI.Y.0005.000000T0000Z-240330T0000Z/ Linn KS-Bates- Including the cities of Pleasanton, La Cygne, Mound City, Butler, Adrian, and Rich Hill 655 PM CDT Fri Mar 29 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 28, 12:33 PM CDT, 1 hour 20 minutes earlier. Its key messages:
- Warmer conditions prevail through the end of the week.
- Precipitation chances (20-30%) return Friday night with more widespread (40-70%) showers and storms Sunday into Monday. Severe storms look possible Monday afternoon.
- More seasonal temperatures for the middle of next week.
Area forecast discussion, Mar 28, 12:33 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1233 PM CDT Thu Mar 28 2024 .KEY MESSAGES... - Warmer conditions prevail through the end of the week. - Precipitation chances (20-30%) return Friday night with more widespread (40-70%) showers and storms Sunday into Monday. Severe storms look possible Monday afternoon. - More seasonal temperatures for the middle of next week. && .DISCUSSION... Issued at 240 AM CDT Thu Mar 28 2024 Surface high pressure is shifting to the south and southeast of the area early this morning. As that surface high continues to move way from the area, low-level winds will increase from the south to southwest. This will occur in conjunction with broad upper-level ridging spreading east into the middle of the country. This pattern shift will allow a significant warmup to occur through the end of the week. Highs today will warm into the middle and upper 60s, in response to the warm advection. For Friday, temperatures warm another 5-10 degrees with highs climbing into the middle 70s. This is about 10-15 degrees above normal for this time year. A shortwave trough will move across the region Friday afternoon and evening. The associated cold front will push south through the forecast area Friday evening and overnight. Forcing associated with this shortwave and cold front may lead to isolated to scattered (20- 30%) showers and few storms in mainly our eastern zones. Moisture will be limited with this first round of precipitation so it's more likely to be dry with this frontal passage. With northerly low-level flow and modest cold advection Saturday, high temperatures fall back into the 60s. That front stalls to the south of the area and then lifts northward to the vicinity of the Missouri river, splitting the forecast area from north to south. As has been the case the last two nights, this placement of the front leads to considerable uncertainty with the temperature forecast. There seems to be a slight trend northward with the front and like the previous couple of nights, this shows up in the NBM box and whisker plots for high temperatures. The greatest spread in the 25th to 75th percentiles, still nearly 20-25 degrees, has shifted northward, closer to St. Joe. For the Kansas City area, this spread is still about 15 degrees with the current forecast showing nearly a 10 degree temperature spread from the north side of the KC metro to the south side. Overall, high temperatures across the forecast area could vary by 20 to 30 degrees across that frontal boundary. The other aspect of this stalled front will be the potential for showers and storms. South of the front a relatively warm and unseasonably humid air mass will develop as southerly flow pumps moisture into the area. This leads to modest instability with MUCAPE values around 1500 J/kg. Steep mid-level lapse rates and strong deep- layer shear near 40kts all point to the potential for strong to severe storms Monday afternoon. This is still in the day 5 time frame so plenty of things can change. But there has been a consistent signal for strong/severe weather in the area for several days now. A stronger shortwave will move through the region Monday night and that will help push the front south, allowing for more seasonal temperatures to move into the area for the middle portions of next week. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1233 PM CDT Thu Mar 28 2024 VFR conds will prevail thru the TAF pd with a few mid clouds this afternoon and increasing high clouds overnight into tomorrow morning. Winds will be out of the SW this afternoon btn 10-15kts with gusts to 20-25kts until 00Z when winds will back to the south and diminish to 5-10kts. Aft 12Z-14Z winds will remain out of the south but increase to 15-20kts with gusts to 25-30kts. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...CDB AVIATION...73
Hazardous weather outlook, Mar 28, 5:06 AM CDT, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 506 AM CDT Thu Mar 28 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 506 AM CDT Thu Mar 28 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms return to the area Sunday through Tuesday. There is a chance for strong to severe storms primarily during the day Monday. All severe hazards are possible. Please stay tuned for forecast updates. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Kansas, 2024Wind Advisories in Missouri, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.